MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2025-267253

Медицинская библиотека · BMJ case reports · 2025

Prescription-dispensing mismatch leading to vitamin D intoxication in an infant.

Sudarsan Aiswarya, Pasupathy Umapathy, Bharathi Umaserma

СтатьяКлинический случайПеревод в очереди

Аннотация

Vitamin D is a fat-soluble vitamin synthesised in the skin through sunlight exposure and is routinely supplemented in infants due to its limited presence in human milk. The recommended dose is 400 IU/day until 1 year of age. However, excessive supplementation can result in hypervitaminosis D, a serious condition in infants. We report a case of a term male infant who presented with poor feeding and an irritable cry, especially during urination, for 3 days. It was found that he had been receiving 6000 IU/day of vitamin D for 45 days, with a cumulative dose of 320 000 IU. Laboratory results revealed toxic vitamin D levels (>120 ng/mL), elevated serum calcium and a high urine calcium/creatinine ratio, though imaging showed no nephrocalcinosis. Supplementation was stopped and hyperhydration initiated, leading to symptomatic improvement within 48 hours. This case highlights the importance of cautious prescription practices to prevent supplement-related toxicity in children.

Для цитирования: Sudarsan Aiswarya, Pasupathy Umapathy, Bharathi Umaserma. Prescription-dispensing mismatch leading to vitamin D intoxication in an infant.. BMJ case reports. 2025. DOI: 10.1136/bcr-2025-267253.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.